MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified left anterior descending coronary artery.A 4x20mm nc trek balloon dilatation catheter (bdc) was advanced without resistance, and the balloon was inflated once to 24 atmospheres.However, the balloon only partially deflated within the unspecified stent.The partially deflated balloon was retracted into the guide catheter with resistance and force applied.The shaft of the bdc separated, so the whole system was removed.A non-abbott balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported deflation problem and reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.It should be noted that the nc trek rx coronary dilatation catheter instructions for use states: balloon pressure should not exceed the rated burst pressure (rbp).Additionally, it should be noted that the nc trek rx coronary dilatation catheter instructions for use states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The complaint investigation determined the reported difficulties are related to a manufacturing issue associated with deflation issues.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10079390
Report Number2024168-2020-04457
Device Sequence Number17076650
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number00121G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1